Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 03-19-2010, 05:11 PM   #1  
Member
Thread Starter
 
graceandbalance's Avatar
 
Join Date: Mar 2010
Location: USA
Posts: 71

S/C/G: 295/241/145

Height: 5'4''

Default Risperdal

Hi - I'm new to this forum. I was at a pretty healthy weight for my height (5'4'' and 140 lbs) until I started taking atypical antipsychotics, first abilify, then seroquel, then risperdal, then geodon, then back to risperdal. I'm officially diagnosed as bipolar. I gained a lot of weight on all but geodon, on which I lost weight - but we went back to risperdal because it works so much better than any others. Risperdal is like a magic drug for me, it makes me feel so normal and content, but it also makes me lazy and I crave carbs all the time. I now weigh 260, and its just been a victory maintaining that weight over the last year and a half!

Going off the risperdal is not an option, but being so overweight is an ordeal, and I've decided to make a serious commitment to stepping up my efforts to combat the medicine. Anyone have similar experiences? Any tips? It would be great to hear about success stories for weight loss even on atypicals.
graceandbalance is offline   Reply With Quote
Old 03-19-2010, 06:44 PM   #2  
Member
 
KyAngel1975's Avatar
 
Join Date: Feb 2010
Location: Eastern Kentucky
Posts: 48

S/C/G: 216/212.6/160

Height: 5'6"

Default

My son is on risperdal also because he has autism. They warned me the med would probably make him gain weight, but it didn't he is still small. He does want carbs all the time though. The medicine keeps him so calm it has been amazing for him. I know this has nothing to do with your post questions but I thought you would find that interesting.

Last edited by KyAngel1975; 03-19-2010 at 06:45 PM.
KyAngel1975 is offline   Reply With Quote
Old 04-01-2010, 03:49 PM   #3  
Junior Member
 
GiGi09's Avatar
 
Join Date: Mar 2010
Location: Montreal, Quebec, Canada
Posts: 4

S/C/G: 145/137/115

Height: 5'3

Default

I was on Risperdal and I gained about 15 lbs and I was miserable. I complained to my doctor and he switched me to Risperdal M-tab and I didn't gain weight from that. So basically there is two type of Risperdal. You should ask your doctor about it.
GiGi09 is offline   Reply With Quote
Old 04-13-2010, 11:50 AM   #4  
Caroline
 
motivated chickie's Avatar
 
Join Date: May 2008
Location: Philadelphia, PA
Posts: 726

S/C/G: 173/ticker/123

Height: 5' 5"

Default

Most of the atypical antipsychotics (Risperdal, Zyprexa, Seroquel, etc.) have metabolic side effects and cause weight gain. I have gained weight on these drugs, although I gained more when I was on Depakote. (I gained a lot of weight on that). I have lost weight on Risperdal in the past. I basically used the smallest dose possible & started a weight/exercise program. And I lost weight. I think the body gets used to the drug for a while.

Currently I'm on Seroquel at night, which helps me sleep. I take my dose pretty early before the night cravings set in and then go to sleep. And I have been losing weight that way. So whatever cravings the Seroquel causes are compensated for by me sleeping through them.

Good luck. Losing weight on psych drugs is a battle, but I think it's possible.
motivated chickie is offline   Reply With Quote
Old 04-18-2010, 07:56 PM   #5  
300+ Chick
 
Liliann's Avatar
 
Join Date: Feb 2002
Posts: 3,387

Default

I am on this medication since 99 ..and helping me.

Last year was also on Risperdal injection that you take every 2 weeks. My doctor took me off it..Since my current meds are helping me.
Liliann is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
30-Something's: Let's discuss our kids! LBH 30-Somethings 305 06-13-2019 09:49 AM
Help DESPERATE how do you lose weight on anti-depressants GG Depression and Weight Issues 200 04-03-2007 08:35 PM
Teachers Successfully Losing Weight/Summer 2005 Summerlover Support Groups 406 08-29-2005 04:15 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 12:39 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.